This case study explores the incidence of rhabdomyolysis in a HIV positive patient that was taking a lipid lowering drug and a protease inhibitor concurrently while under chiropractic treatment for generalized muscular soreness. Dyslipidemia is a very common problem both in the general and HIV population, with many patients being prescribed lipid lowering drugs. While extremely rare, adverse effects of lipid lowering drugs have been documented to include myopathy such as rhabdomyolysis. It is imperative that chiropractors are aware of the possible adverse side effect of lipid lowering drug therapy in their patients complaining of musculoskeletal pain. It is even more important that chiropractors treating the HIV population are aware of the potential interactions between these medications and protease inhibitors to cause myopathy.
This abstract is reproduced with the permission of the publisher; click on the above link for free full text. PubMed Record